Hi again (2nd one today) Although like i said in my earlier post im feeling good at the moment. Im wondering if anyone else has the same ' annoying/ irritating' problem. My right eye has developed an irritating twitch.Or rather my eyelid.It can go on for hours. I know my eyesite is deteriating as my left eye is often blurry. Ive been to an Optician,but he cant find anything wrong.

11 Replies

  • This Prof Belch at Dundee is he a doctor that is a specialist of APS?

    If you are sure he is, you shall see him. This may be very important for you.

    I think you are a brave woman that is determined to do this trip. I suppose you know how much it means to speak to a doctor who listens and understands what you talk about.

    I have had a lot of trouble with my eyes before I started warfarin. Vertigo, doublevision, Auras (still have them sometimes) could not see on one eye for some minutes etc. The Eye-doctors did not find anything wrong.

    We have too thick (sticky) blood and need to be anticoagulated. I am on warfarin but need to be over at least 3.0 in INR otherwise I get my old symptoms back.

    You have no doubt made a wise decision. I wish your husband could understand how important it is for you to do this trip but relatives often do not understand (as most doctors also) this illness.

    I do wish you Good Luck and please let us hear how it goes for you.

    Kerstin in Stockholm

  • Hi, i feel a bit of a fraud at the moment. I havent felt as well for nearly 2 years. My husband is the only one in our small family who has read up and tries to understand. The problem is, because i havent been able to work much at all. (im a Driving Instructor) he had to take another job with more money. With it being a short notice appointment,his diary has already been planned for the month. he has to go to Sweden for a meeting at " head office "

    My eyes have only started with the problems in the last few months. I hadnt thought about it,until you mentioned it. It was about the time i started Warfarin.

    I was recommended this Prof Belch from a member on this forum. So i presume she is an Aps Specialist. Fingers crossed i get some answers.

  • Huh...me too and the same eye! I was looking online and lots of people say they get it...you think it's caused by our warfarin!?

    If I yawn - the right eyelid goes into spasm but not all the time. I'm still trying to figure out a pattern but boy is it embarrassing when I'm talking with someone at work!

  • I have recently also had episodes of right eye twitch that last 2 to 3 days. Re the blurring see if you can get checkers for serous retinopathy as I've had 2 episodes of this the problem being that the ophthalmologist said that they don't know what causes it and there isn't much they can do about it. I've had two episodes in the last 2 years one in each eye. I never had any vision problems prior to my APS/ PE.



  • You have not read what I wrote. "I have had a lot of trouble with my eyes BEFORE I started warfarin".

    The warfarin makes the blood thinner and that is what we need! I must admit that I had to look in a Dictionary on the word "twitch". (I am from Sweden.) I have not had it and not heard of it connected to this illness.

    Good that your husband tries to understand and read about it. I just wanted to explain that so many relatives have difficulties to understand this illness as it is impossible to tell from the outside. You know what I mean.

    Good luck in the future


  • Sorry. I misread your post. But my twitch has been just recent. So that throws that theory out the window.

    Take Care. Christine x

  • blepharospasm is something that I suffered from badly and interestingly quite badly before my stroke. It even spread right down to my nose and around my mouth. I was investigated after being referred by my Ophthalmologist. However the Doctor concerned was very dismissive and put everything down to my FM at the time. He told me I had nothing wrong with my balance after watching me walk three steps across a room and also after a lot of fuss agreed to send me for a brain scan which he never bothered to report back on. After my stroke I asked for the report because the CT scan of my stroke showed two previous small strokes and the report he had dismissed was apparently normal. However after getting a freedom of information from the hospital in order to get my medical records I found the scan was not normal and had he bothered to look at it showed the two mini strokes.

    Funnily enough now I am on Heparin the spasms have stopped. I do notice a small spasm around one eye from time to time if I look in the mirror but rarely feel it.

    I cant say if yours are related to your APS but it seems to me that many of our symptoms are related to the stickiness of our blood from time to time.

  • Thanks for that. It certainly sounds very similar to my story. I developed in intense tickle and itch on the left side of my face. My balance was terrible. But because i could pass the ' stroke test " It wasnt that . According to my Gp. My blood tests were coming back wrong aswell. Luckily after one of my many visits i saw a Locum Gp. He sent me for scans, He ended up telling me the results as the Hospital hadnt written to him. I had,had 2 or 3 (cant remember) Tia,s and a stroke. upto 4 months earlier.

    My twitch has only started in the last week.Ive been on Warfarin for several months. But it wont settle at the 2.5 they have decided i should be at. I also get a twitch on the right side of my face,and head. But not as often now.

    But as my previous post says,ive insisted on seeing a Specialist. As ive lost faith in my Gps. But im a bit worried at the moment. As i feel a bit of a fraud at the moment. As im feeling quite good at the moment.

  • This is all very interesting. I too get the "twitching" in the same eye, exactly as described. I get it when I have had to go off my blood thinner for a procedure so I would have to agree that it is connected to our sticky blood. Concerning to say the least.

  • As I told you before most of us must be at an INR over at least 3.0 to feel good. Otherwise (at least I and many others on here) we have our old symptoms back!

    I selftest since over a year ago and so I have noticed how much the INR can change from day to day, especially if you have Lupus Anticoagulant (not the same as Lupus but an anticoagulant) as i have.

    You talk of a" twitch". APsnotFab talks of "Blepharospasm." I had "numbness" around my mouth and right part of my head. That were TIAs. I can tell you that I can see a small spasm around my month if I look enough. I have not thought of it before. That is what remains from my previous TIAs (small strokes) perhaps.

    After Warfarin on an INR of at least 3.0 or higher I have not had those feelings. A lot of neurological symtoms are connected to this illness and disappear when we are enough anticoagulated, because we have too thick blood!


  • Hello,

    Interesting discussion. I have had the 'eye twitch' issues from time to time. What I've discovered is that my INR level is lower than my optimum range (2.2 - 2.5). There's been a lot of discussion about the INR levels being above 3.0 however that may be dependent on individual diet and activity. I feel dizzy and sick when my INR is above the 2.5; this includes urinary frequency and sudden urges to go to the toilet. I am 'headachy', tired, have body aches and yes the 'twitchy eyes" when INR is below 2.0. Over the past 4 years, I've kept personal health diaries [what I eat and drink and the time; when I slept, for how long; what exercise did I get and for how long, did I take any supplements, or pain killers, and how I felt -physically and mentally, etc] for periods of time and matched it up with my INR results and had a few revelations in understanding and maintaining some form of good health.

    cheers and good health


You may also like...